weaning off of celexa - any good ways to reduce withdrawal effects? - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 4 Old 01-10-2007, 07:31 PM - Thread Starter
 
alison77's Avatar
 
Join Date: May 2004
Posts: 414
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
hi - trying to get off of my celexa and am having annoying side effects. i thought that i was going pretty slow and tapering off well, but i stopped about 3 days ago (after being on 10 mg/day for about one week) and am now really having symptoms. does anyone have information on other ways to reduce these withdrawal symptoms without having to restart meds??
alison77 is offline  
#2 of 4 Old 01-15-2007, 12:10 AM
elf
 
elf's Avatar
 
Join Date: Nov 2006
Posts: 595
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Hi--
hang in there!!! benadryl helps with some of the symptoms. but mostly, take your time with your wean. it took me 6 months to fully get off my anti-depressant. i ended up opening up 1 pill so all the little pill balls could come out. i would put them on a little plate (32 pill balls per pill) and i would decrease the number i took every so often. the last 2 balls were the hardest to come off of--it took a whole month. that gives you and idea of how strong these drugs are!!
i am so happy that i was able to get off of the drug. i hope that you find success and health!
E
elf is offline  
#3 of 4 Old 01-19-2007, 03:54 AM
 
RootSnort's Avatar
 
Join Date: Nov 2006
Location: The Sunny South!
Posts: 1,376
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I would try 10mg every other day for a week or two, and then 10mg every 3rd day for a week, and then quit.
RootSnort is offline  
#4 of 4 Old 01-21-2007, 01:35 AM
 
jchinique's Avatar
 
Join Date: Nov 2001
Location: NJ
Posts: 12
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Just curious if you are weaning on your own or under a doctor's care. I have been on celexa over 7 years at different dosages and the changes usually take about 2 weeks before they start to take effect. I usually change by 10 mg at a time (I was up to 80 mg at my worst) and I stay at that dose for at least a month to see how it affects me (taking into account hormones, AF and various stressors that may happen). I check in with my doc, sometimes just a phone call, each time I raise or lower, in case anything doesn't seem right.

As far as side effects, I have gotten the "brain zaps" when I've lowered too much (they're a momentary ringing/buzzing/electrical sensation, you can google it, but if you've had them you probably know what I mean). I have a lot of anxiety during those first 2 weeks, chamomile tea and tylenol pm helps, also limiting caffiene. Good luck and I hope you feel better!
jchinique is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off